MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670160
Medical Device Problem Codes Partial Blockage (1065); Deflation Problem (1149)
Health Effect - Clinical Codes Hypoxia (1918); Increased Respiratory Rate (2486)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a patient who underwent a tracheostomy in (b)(6) 2026 following a cervical-mediastinal cellulitis experienced difficulties during ventilator weaning.The tracheostomy cannula currently in place was inserted on (b)(6) 2026 (date deduced but not certain).After an hour and a half ventilation episode, the patient was placed on high-concentration oxygen therapy with the cuff deflated.The patient was then reconnected to mechanical ventilation using an astral 150 ventilator with the cuff inflated with 8 ml of sterile water (ppi).At 16:00, the patient presented a decrease in tidal volume, an increase in respiratory rate, and sweating.Tracheobronchial suctioning could not be properly performed because the suction catheter could not advance beyond 15 cm from the tracheal opening.An aerosol treatment was performed, after which significant leaks appeared on the astral 150 ventilator.The ventilator was therefore replaced with another model (dräger).Clinical consequences: the patient experienced oxygen desaturation requiring an urgent bronchoscopy performed under sedation and vasopressor support.The physician observed a progressive reduction of the cannula lumen as the cuff was inflated.The cannula was replaced with another cannula of the same diameter (6.0 mm), allowing a return to adequate ventilation parameters (tidal volume smaller than 300 ml, respiratory rate bigger than 30) on the astral ventilator and enabling tracheobronchial suctioning to be performed.
 
Additional Manufacturer Narrative
D3: updated.D9 - date returned to mfr: 16-apr-2026.G4: updated.H3 and h6 codes: updated.One suspect device was received for investigation.Visual inspection revealed no anomalies.Functional testing confirmed that the cuff inflated properly without any fluid loss, and no leaks were detected.The reported issue could not be verified, and the root cause could not be determined.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24790159
Report Number3012307300-2026-03311
Device Sequence Number9844791
Product Code JOH
UDI-Device Identifier15021312006032
UDI-Public(01)15021312006032
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670160
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASOPRESSOR
Patient Age58 YR
Patient SexFemale